HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Mathematical properties of a class of integro-differential models from population genetics *

Abstract : We propose a mathematical analysis of an integro-differential model arising in population genetics. The model describes the dynamics of fitness distribution in an asexual population under the effect of mutation and selection. These two processes are represented by two nonlocal terms. First, we prove the existence and uniqueness of the solution, and we derive asymptotic estimates of the distribution as the fitness tends to ±∞. Based on these asymptotic estimates, we show that the cumulant generating function of the distribution is well-defined and satisfies a linear nonlocal transport equation that we solve explicitly. This explicit formula allows us to characterize the dependence of the long time behavior of the distribution with respect to the mutation kernel. On the one hand, if the kernel contains some beneficial mutations, the distribution diverges, which is reminiscent of the results of Alfaro and Carles (2014) who analysed a mutator-replicator equation with a diffusive mutation term. On the other hand, if the initial fitness distribution admits some upper bound, purely deleterious kernels lead to the convergence of the distribution towards an equilibrium. The shape of the equilibrium distribution strongly depends on the kernel through its harmonic mean −s H : the distribution admits a positive mass at the best initial fitness class if and only if s H = 0.
Document type :
Journal articles
Complete list of metadata

Contributor : Francois Hamel Connect in order to contact the contributor
Submitted on : Wednesday, November 30, 2016 - 7:02:11 PM
Last modification on : Thursday, May 19, 2022 - 3:44:04 PM
Long-term archiving on: : Monday, March 27, 2017 - 8:49:47 AM


Files produced by the author(s)



M-E Gil, F Hamel, Guillaume Martin, L Roques. Mathematical properties of a class of integro-differential models from population genetics *. SIAM Journal on Applied Mathematics, Society for Industrial and Applied Mathematics, 2017, 77 (4), pp.1536-1561. ⟨10.1137/16M1108224⟩. ⟨hal-01406163⟩



Record views


Files downloads